Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

No periods after hysteroscopy. Scan showed ovarian cyst, started cramping and bleeding. What to do?

User rating for this question
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hi, I am 49 years of age and approx 2 years ago I had a hysteroscopy because I had had some bleeding after going for 18 months or so with no periods. The results were normal although a scan had picked up a small cyst but when I went for another scan a few months later it had gone on its own.
Today I have some slight cramping and slight bleeding and I'm concerned. I have been under quite some stress recently and wondered if that could be the cause?
Will I need a repeat hysteroscopy?
Posted Sun, 23 Dec 2012 in Women's Health
Answered by Dr. Timothy Raichle 14 minutes later
Hello, I would be happy to help you with your question.

The ovarian cyst that they saw, and that went away is unrelated to your situation.

Your bleeding was likely related to problems with your cycles unrelated to an anatomical problem (such as a polyp). Given you age, your doctor did the appropriate evaluation to rule out pre-cancerous changes. What you are experiencing is more likely related to not ovulating regularly. This is common as women approach menopause. If it has been more than 6 months since the hysteroscopy, then you need to go back in for an "endometrial biopsy" and this can be performed in the office. Also, you need updated labs related to your thyroid disease to make sure that you are not under or over-treated.

I hope this helps. Please let me know if you have any followup questions!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor